A 20-year-old member asked:
Disclaimer

i just started taking a generic zoloft (sertraline) today and my chest hurts and im afraid if i get up ill fall over. is this normal for the first dosage?

2 doctor answers
Dr. Steven Reidbord
35 years experience Psychiatry
No: These are possible side-effects, but they don't usually happen, ie, it's not "normal". Talk to the doctor who prescribed it — you may need a lower dose, or maybe a different medicine. In the meantime, drinking plenty of water (and getting up slowly) sometimes helps the "i'll fall over" feeling.
Answered on Apr 23, 2016
2
2 thanks
Dr. Douglas Bey
56 years experience Psychiatry
Probably not zoloft (sertraline): Zoloft (sertraline) takes days--even weeks to start to work your symptoms are likely due to the anxiety disorder you are trying to treat hang in there with the zoloft (sertraline) & give it a chance to work.
Answered on Sep 28, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 27-year-old male asked:
Dr. Kenneth Adler
48 years experience Psychiatry
No: Would advise you to consult treating physician. Dependinfg on dose, abrupt discontinuation could cause problems.
6
6 thanks
A 27-year-old male asked:
Dr. Ankush Bansal
16 years experience Internal Medicine
No: Chest pain is not normal no matter what medication you are starting. See your doctor immediately.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month